Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2016, 7:10 PM CDT for Cedar County, Clinton County, Iowa. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 7:10 PM CDT (00:10 UTC)
- Expired
- May 11, 2016, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA
The radar
The Quad Cities radar (KDVN), 24 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:42 PM CDT | HAIL 1.25 | 4 N Low Moor, IA | REPORTED THROUGH SOCIAL MEDIA PHOTO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
399
WUUS53 KDVN 120010
SVRDVN
IAC031-045-120115-
/O.NEW.KDVN.SV.W.0015.160512T0010Z-160512T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN EAST CENTRAL IOWA...
CEDAR COUNTY IN EAST CENTRAL IOWA...
* UNTIL 815 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWDEN...OR 8
MILES EAST OF TIPTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...
BENNETT...CHARLOTTE...LOW MOOR...WELTON...TORONTO...CLARENCE...GOOSE
LAKE...SHERMAN PARK...BRYANT...ELVIRA...BENNETT PARK...MALONE AND WALNUT
GROVE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4177 9067 4175 9075 4176 9076
4177 9079 4177 9089 4173 9090 4171 9105
4190 9112 4203 9034
TIME...MOT...LOC 0010Z 260DEG 21KT 4182 9097
HAIL...1.00IN
WIND...60MPH
$$
ERVIN9 follow-up statements
903
WWUS53 KDVN 120018
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT WED MAY 11 2016
IAC031-045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-CEDAR IA-
718 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CLINTON AND NORTHEASTERN CEDAR COUNTIES...
AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWDEN...OR 12
MILES EAST OF TIPTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...
CHARLOTTE...LOW MOOR...WELTON...TORONTO...GOOSE LAKE...SHERMAN PARK...
BRYANT...ELVIRA...MALONE...WALNUT GROVE PARK...BIG ROCK...MASSILLON PARK
AND CLINTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4177 9067 4175 9075 4176 9076
4177 9079 4177 9089 4176 9094 4177 9103
4191 9105 4203 9034
TIME...MOT...LOC 0018Z 260DEG 21KT 4183 9090
HAIL...1.00IN
WIND...60MPH
$$
ERVIN241
WWUS53 KDVN 120027
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 PM CDT WED MAY 11 2016
IAC031-045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-CEDAR IA-
727 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON AND NORTHEASTERN CEDAR COUNTIES...
AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEATLAND...OR
16 MILES EAST OF TIPTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...
CHARLOTTE...LOW MOOR...WELTON...TORONTO...GOOSE LAKE...SHERMAN PARK...
BRYANT...ELVIRA...MALONE...WALNUT GROVE PARK...BIG ROCK...MASSILLON PARK
AND CLINTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4177 9067 4175 9075 4176 9076
4177 9079 4177 9089 4176 9094 4180 9100
4192 9096 4203 9034
TIME...MOT...LOC 0027Z 260DEG 21KT 4184 9083
HAIL...1.00IN
WIND...60MPH
$$
ERVIN131
WWUS53 KDVN 120032
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT WED MAY 11 2016
IAC031-120042-
/O.CAN.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CEDAR IA-
732 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CEDAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4181 9028 4177 9067 4175 9075 4176 9076
4179 9089 4182 9090 4188 9090 4193 9089
4203 9034
TIME...MOT...LOC 0032Z 260DEG 21KT 4184 9079
$$
IAC045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
732 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON COUNTY...
AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALAMUS...OR 16
MILES SOUTHWEST OF MAQUOKETA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...WHEATLAND...GRAND MOUND...CALAMUS...
CHARLOTTE...LOW MOOR...WELTON...TORONTO...GOOSE LAKE...SHERMAN PARK...
BRYANT...ELVIRA...MALONE...WALNUT GROVE PARK...CLINTON MUNICIPAL AIRPORT...
CLINTON COUNTY FAIRGROUNDS AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4177 9067 4175 9075 4176 9076
4179 9089 4182 9090 4188 9090 4193 9089
4203 9034
TIME...MOT...LOC 0032Z 260DEG 21KT 4184 9079
HAIL...1.00IN
WIND...60MPH
$$
ERVIN278
WWUS53 KDVN 120042
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT WED MAY 11 2016
IAC045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
742 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON COUNTY...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALAMUS...OR 15
MILES SOUTH OF MAQUOKETA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...WHEATLAND...GRAND MOUND...CALAMUS...
CHARLOTTE...LOW MOOR...WELTON...GOOSE LAKE...SHERMAN PARK...BRYANT...
ELVIRA...MALONE...CLINTON MUNICIPAL AIRPORT...CLINTON COUNTY FAIRGROUNDS
AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4177 9067 4176 9076 4180 9084
4183 9087 4188 9084 4194 9081 4203 9034
TIME...MOT...LOC 0042Z 260DEG 21KT 4185 9071
HAIL...1.00IN
WIND...60MPH
$$
ERVIN988
WWUS53 KDVN 120052
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT WED MAY 11 2016
IAC045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
752 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON COUNTY...
AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAND MOUND...
OR 14 MILES SOUTH OF MAQUOKETA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...GRAND MOUND...CHARLOTTE...LOW MOOR...WELTON...
GOOSE LAKE...BRYANT...ELVIRA...MALONE...CLINTON MUNICIPAL AIRPORT...
CLINTON COUNTY FAIRGROUNDS AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4178 9058 4179 9070 4182 9073
4189 9075 4194 9073 4203 9034
TIME...MOT...LOC 0052Z 260DEG 21KT 4186 9063
HAIL...1.00IN
WIND...60MPH
$$
ERVIN047
WWUS53 KDVN 120059
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT WED MAY 11 2016
IAC045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
759 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON COUNTY...
AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELTON...OR 14
MILES SOUTH OF MAQUOKETA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...GRAND MOUND...CHARLOTTE...LOW MOOR...WELTON...
GOOSE LAKE...BRYANT...ELVIRA...MALONE...CLINTON MUNICIPAL AIRPORT AND
CLINTON COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4178 9058 4179 9067 4184 9070
4192 9068 4194 9063 4198 9033
TIME...MOT...LOC 0059Z 260DEG 21KT 4187 9058
HAIL...1.00IN
WIND...60MPH
$$
ERVIN867
WWUS53 KDVN 120104
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT WED MAY 11 2016
IAC045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
804 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON COUNTY...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEWITT...OR 15
MILES WEST OF CLINTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...GRAND MOUND...LOW MOOR...WELTON...ELVIRA...
MALONE...CLINTON MUNICIPAL AIRPORT AND CLINTON COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4178 9058 4179 9065 4184 9065
4188 9064 4191 9060 4194 9032
TIME...MOT...LOC 0104Z 263DEG 21KT 4185 9054
HAIL...1.00IN
WIND...60MPH
$$
ERVIN776
WWUS53 KDVN 120107
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT WED MAY 11 2016
IAC045-120115-
/O.CON.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
807 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CLINTON COUNTY...
AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEWITT...OR 14
MILES WEST OF CLINTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...LOW MOOR...ELVIRA...MALONE...CLINTON
MUNICIPAL AIRPORT AND CLINTON COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 9028 4178 9058 4179 9063 4184 9062
4188 9062 4190 9058 4191 9032
TIME...MOT...LOC 0107Z 260DEG 21KT 4185 9051
HAIL...1.00IN
WIND...60MPH
$$
ERVIN968
WWUS53 KDVN 120113
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT WED MAY 11 2016
IAC045-120123-
/O.EXP.KDVN.SV.W.0015.000000T0000Z-160512T0115Z/
CLINTON IA-
813 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLINTON COUNTY WILL
EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN CLINTON COUNTY.
LAT...LON 4181 9028 4178 9058 4179 9063 4184 9062
4188 9062 4190 9058 4191 9032
TIME...MOT...LOC 0108Z 260DEG 21KT 4185 9051
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:36 PM CDT, 34 minutes earlier.
Area forecast discussion, May 11, 6:36 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 636 PM CDT WED MAY 11 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 228 PM CDT Wed May 11 2016 A complicated and potentially convectively active set up still is in place this afternoon, as heating has slowly occurred over the southern 1/2 of the CWA. The dissipating MCS has enabled stratus and fog to remain in place much longer than normal for May, but non the less, it is burning off as we approach 2 PM. && .SHORT TERM...(THIS EVENING THROUGH Thursday) ISSUED AT 228 PM CDT Wed May 11 2016 After a lull continues through mid afternoon, I expect new convection to fire once again in southern Iowa along and just north of the developing low pressure. A strong short wave trof is moving into eastern NE early this afternoon, and this feature will provide lift for additional storms this evening. While models are varying on placement of storms, I believe the satellite and observations support the 17Z HRRR or 18Z RAP solution of bringing the surface low east to just south of the Quad Cities by 00-02Z. The would bring scattered to numerous storms over much of the CWA between 22Z and 05Z tonight, generally through midnight. Severe storms remain possible given the deep layer shear and weak to moderate CAPE expected. The southeasterly winds and dewpoints in the lower 60s to near 70 suggest that a tornado cannot be ruled out on any storm moving east of the main flow, thus right turning supercells are most favored for tornado potential. Hail and damaging winds would likely be the main threat after storms congeal into lines by early evening. After storms end around midnight east, dry weather will spread back over the area through Thursday. Lows in the lower 50s west to near 60 east should climb back to the mid 60s northwest to lower 70s east as deep mixing takes place offsetting the cold advection. ERVIN .LONG TERM...(Thursday NIGHT THROUGH Wednesday) ISSUED AT 228 PM CDT Wed May 11 2016 Overview...end of this week into early next week...models remain in agreement on a significant pattern change. A large trough is forecast to develop across north-central North America with the main upper low positioned over Ontario and Manitoba. The GFS and ECMWF have strong 850mb cold air advection beginning Friday evening...850mb temps forecast to fall to around -5 C by Saturday morning. Thursday Night...Large-scale subsidence builds in behind departing shortwave trough. Skies will be mostly clear and lows will be in the 40s. Friday...An Alberta clipper system is forecast to move through the Upper Midwest and Great Lakes. GFS has 500mb height falls approaching 6-9 dam/12hr by Friday evening over E Iowa/W Illinois. As expected...consensus PoPs have now increased for Friday afternoon to 60 percent for the majority of the CWA. Thunderstorms are most likely in the counties south of I-80. Strong thunderstorm potential...Superposition of moderate 0-6 km shear of 40-50 kts and MUCAPE exceeding 1500 J/kg means a few strong or severe storms are possible Friday afternoon with hail and strong wind gusts the greatest threats. Saturday and Sunday...Cool on Saturday in the mid 50s with NW winds gusting near 25 mph. A little warmer on Sunday into the lower 60s. Patchy frost remains a possibility across the northern tier or two of counties with mid to upper 30s for lows...early Saturday and Sunday morning. Monday through Wednesday...Models differ with regard to evolution of 500mb height pattern. GFS/GEM 500mb flow transitions from NW to SW which would be a wet/active pattern. The ECMWF is more zonal and drier. Current forecast has best chance for showers and storms Monday night into Tuesday morning with PoPs in the 40-60% range. No big warm ups are forecast. Uttech && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Thursday EVENING) ISSUED AT 630 PM CDT Wed May 11 2016 Episodes of showers and storms with brief to periods of mvfr conditions possible will occur at all the terminals through 12/04z. A cool front will then pass by late this evening with skies becoming fair with vfr conditions by midnight. Winds will be mostly light and variable until the front passes and then become northwesterly at 5 to 15 kts. After 12/15z...mostly sunny skies will be expected with a northwest wind of 10 to 20+ kts. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Uttech AVIATION...Nichols
Hazardous weather outlook, May 11, 11:43 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1143 AM CDT WED MAY 11 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121645- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1143 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE OUTLOOK AREA ALONG AN SOUTH OF INTERSTATE 80 IN A SLIGHT RISK OF SEVERE WEATHER. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... AND LARGE HAIL IN EXCESS OF 1 INCH IN DIAMETER. TORNADOES ARE ALSO POSSIBLE...MAINLY IN WEST CENTRAL ILLINOIS WHERE WARMER HIGH TEMPERATURES NEAR 80 ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. ERVIN
In the hours before
Special weather statement, May 11, 6:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT WED MAY 11 2016
IAC031-045-120015-
CLINTON-CEDAR-
643 PM CDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT CEDAR COUNTY ...
AT 643 PM CDT...A STRONG THUNDERSTORM WAS OVER TIPTON...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TIPTON...STANWOOD...LOWDEN...WHEATLAND...TORONTO...BUCHANAN...CLARENCE...
CEDAR COUNTY FAIRGROUNDS...MASSILLON PARK...TIPTON MATTHEWS AIRPORT...
CEDAR VALLEY PARK...WALNUT GROVE PARK AND CEDAR VALLEY.
LAT...LON 4184 9079 4167 9121 4181 9132 4195 9109
4195 9090 4197 9090
TIME...MOT...LOC 2343Z 238DEG 26KT 4180 9115
ERVINSpecial weather statement, May 11, 7:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT WED MAY 11 2016
IAC045-120030-
CLINTON-
705 PM CDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT ...
AT 704 PM CDT...A STRONG THUNDERSTORM WAS NEAR DEWITT...OR 12 MILES
WEST OF CLINTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...CHARLOTTE...LOW MOOR...WELTON...ANDOVER...
GOOSE LAKE...BRYANT...ELVIRA...MALONE...CLINTON MUNICIPAL AIRPORT AND
CLINTON COUNTY FAIRGROUNDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4188 9017 4185 9017 4183 9019 4177 9047
4177 9051 4178 9053 4195 9065 4203 9043
4203 9026
TIME...MOT...LOC 0004Z 253DEG 15KT 4186 9047
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:05 PM CDT | Special Weather Statement | DVN | Clinton | 25 min |
| May 11, 7:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.